|Can I take stocrin with use tress ?
Aug 24, 2012
I have been taking truvada n stocrin for over one year, n noticed my SGOT n SGPT has been increasing overtime to the level of 80 u/l n 120 u/l respectively. The doc suggest I change to insentress from truvada n continue with stocrin if the levels of SGOT n SGPT increases. can u advise if the combination of insentress n stocrin is good. my current viral is undectetable level cd4 over 1300. I am worried about my liver condition. Are these built up considered as fatty liver or it's liver diease? Thank you.
| Response from Dr. McGowan
Sorry to hear about the liver test abnormalities. Truvada and Stocrin (efavirenz) is a well balanced treatment regimen, consisting of 3 medications (2 are included in truvada and 1 in storcin), which has been well studied in numerous clinical trials. Truvada is cleared from the body by the kidney, so stopping it would not really help your liver function. Combining Stocrin and Isentress would not cause a problem from a drug interaction point of view, but it would NOT be a well balanced combination. It is only 2 medications, not 3. It has not been studied in trials, so its strength would be unknown. and..both medicines have a low barrier against resistance, so the virus may break through more easily.
Is it possible that your doctor meant for you to switch the stocrin to Isentress and keep the truvada. That may be more reasonable. Although Isentress is also cleared from the body (metabolized) by the liver, it is via a different pathway than stocrin, so this may help. It is important that your virus not have been resistant to past treatment to be sure the switch is safe.
Have you also explored other causes for the liver changes? Such as alcohol use, viral hepatitis (hepatitis C, for example may be present even with a negative antibody test, so testing for the virus RNA may be needed), excess fat in the liver, for example?
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.